Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 125, NWS St. Louis, MO

August 23, 2017Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 23, 2017, 9:04 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 24, 2017, 1:22 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Aug 23, 2017, 9:04 PM CDT (02:04 UTC)
In effect from
Aug 24, 2017, 1:22 PM CDT
Expired
Aug 27, 2017, 5:12 PM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

160 
WGUS43 KLSX 240204
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
904 PM CDT Wed Aug 23 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Missouri River at Gasconade

.This Flood Warning is a result of heavy precipitation upstream and 
increased releases from Bagnell Dam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-250204-
/O.NEW.KLSX.FL.W.0125.170824T1822Z-170827T2212Z/
/GSCM7.1.ER.170824T1822Z.170825T1200Z.170826T1012Z.NO/
904 PM CDT Wed Aug 23 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Gasconade
* from Thursday afternoon to Sunday afternoon.
* Flood stage is 22.0 feet.
* The river is forecast to rise above flood stage on Thursday afternoon
  and to crest at 24.6 feet Friday morning.
* Impact:  At 24.5 feet...Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.
* Impact:  At 22.0 feet...Minor flooding of cropland begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/24  08/25  08/26  08/27  08/28

Missouri River
  Gasconade       22.0              19.9   24.6   21.7   17.9   15.6


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$
4 follow-up statements
024 
WGUS83 KLSX 241540
FLSLSX
Flood Statement
National Weather Service St Louis MO
1040 AM CDT Thu Aug 24 2017

...The flood warning is cancelled for the following rivers in 
Missouri...
 
              Missouri River near Chamois

...The flood warning continues for the following rivers in 
Missouri...
 
              Missouri River at Gasconade

.This Flood Warning is a result of several inches of rainfall in the 
Kansas City metro in the past 72 hours and none forecast in the next 
24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-241610-
/O.CAN.KLSX.FL.W.0124.000000T0000Z-170827T0447Z/
/CMSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 AM CDT Thu Aug 24 2017

The Flood Warning is cancelled for
  the Missouri River near Chamois.
* Flood stage is 17.0 feet.
* The river is forecast to stay below flood stage with a maximum 
  value of 16.8 feet after midnight tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Chamois         17.0              16.7   13.1   11.0    9.8    9.1

&&

LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-251540-
/O.EXT.KLSX.FL.W.0125.170824T2141Z-170827T1443Z/
/GSCM7.1.ER.170824T2141Z.170825T1200Z.170826T0243Z.NO/
1040 AM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River at Gasconade
* from this afternoon to Sunday morning.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 23.6 feet tomorrow
  morning.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Gasconade       22.0              23.6   20.2   16.8   15.2   14.2

&&

LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$
430 
WGUS83 KLSX 250203
FLSLSX
Flood Statement
National Weather Service St Louis MO
903 PM CDT Thu Aug 24 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Missouri River at Gasconade

  Missouri River near Chamois

  Missouri River at Hermann

.This Flood Warning is a result of several inches of rainfall in the 
Kansas City metro in the past 72 hours and none forecast in the next 
24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-260203-
/O.CON.KLSX.FL.W.0127.000000T0000Z-170827T0000Z/
/CMSM7.1.ER.170825T0106Z.170825T0600Z.170825T1200Z.NO/
903 PM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River near Chamois
* until Saturday evening.
* At 7:00 PM Thursday the estimated stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage on Friday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Chamois         17.0   16.75      17.0   13.4   11.5   10.1    9.1


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-260202-
/O.EXT.KLSX.FL.W.0125.000000T0000Z-170827T1200Z/
/GSCM7.1.ER.000000T0000Z.170825T0600Z.170826T0000Z.NO/
903 PM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River at Gasconade
* until Sunday morning.
* At 7:00 PM Thursday the estimated stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.8 feet after 
  midnight tonight, then fall below flood stage by Friday evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Gasconade       22.0   22.40      23.7   19.8   16.8   15.2   14.2


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-260202-
/O.CON.KLSX.FL.W.0126.000000T0000Z-170826T1312Z/
/HRNM7.1.ER.170824T2341Z.170825T0600Z.170825T1312Z.NO/
903 PM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River at Hermann
* until Saturday morning.
* At 8:30 PM Thursday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and to 
  crest near 21.2 feet after midnight tonight. The river is 
  forecast to fall below flood stage on Friday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Hermann         21.0   20.96      21.1   18.0   15.6   14.4   13.7


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
407 
WGUS83 KLSX 251724
FLSLSX
Flood Statement
National Weather Service St Louis MO
1224 PM CDT Fri Aug 25 2017

...The flood warning continues for the following rivers in 
Missouri...
 
             Missouri River at Gasconade

.This Flood Warning is a result of several inches of rainfall over 
the Kansas City metro earlier this week and no additional rainfall
in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-261724-
/O.EXT.KLSX.FL.W.0125.000000T0000Z-170827T0120Z/
/GSCM7.1.ER.000000T0000Z.170824T1730Z.170825T1320Z.NO/
1224 PM CDT Fri Aug 25 2017

The Flood Warning continues for
  the Missouri River at Gasconade
* until Saturday evening.
* At  8:20 AM Friday the stage was 22.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by 
  midday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/26  08/27  08/28  08/29  08/30

Missouri River
  Gasconade       22.0   22.00      18.8   16.7   15.0   13.7   12.8

&&

LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$
161 
WGUS83 KLSX 251919
FLSLSX
Flood Statement
National Weather Service St Louis MO
219 PM CDT Fri Aug 25 2017

...The flood warning is cancelled for the Missouri River...
 
                      ...at Gasconade

.This Flood Warning was a result of several inches of rainfall over 
the Kansas City metro earlier this week and no additional rainfall
forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-251949-
/O.CAN.KLSX.FL.W.0125.000000T0000Z-170827T0120Z/
/GSCM7.1.ER.170824T1300Z.170824T1730Z.170825T1320Z.NO/
219 PM CDT Fri Aug 25 2017

The Flood Warning is cancelled for
  the Missouri River at Gasconade.
* At  2:00 PM Friday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage at  8:20 AM Friday.
* The river will continue falling to 18.8 feet by tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/26  08/27  08/28  08/29  08/30

Missouri River
  Gasconade       22.0   21.50      18.8   16.7   15.0   13.7   12.8

&&

LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:46 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 23, 6:46 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
646 PM CDT Wed Aug 23 2017

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 310 PM CDT Wed Aug 23 2017

The synoptic pattern early this afternoon features a trough across
the northeastern CONUS, which will place the Midwest within cyclonic
northwesterly flow through the period.

Pretty spectacular weather is on tap through tomorrow as surface
high pressure currently over southwest IA/northwest MO continues to
influence our sensible weather.  This high will shift east across
the region tonight, allowing for calm winds and clear skies. With
dewpoints having mixed out into the low 50s this afternoon,
expect a cool night. Went below guidance for temps tonight which
places them in the mid to upper 50s. Would not be surprised to see
some of the cooler valley locations dip into the low 50s or even
upper 40s. Given these cool temperatures over relatively warm
river waters, can't rule out some steam fog developing early
Thursday morning.

Thursday looks like a carbon copy of today.  Expect mostly sunny
skies (perhaps a bit more high-level cloudiness over northern
MO/western IL) with temperatures in the upper 70s to low 80s.

KD

.LONG TERM...  (Thursday Night through Next Wednesday)
Issued at 310 PM CDT Wed Aug 23 2017

The synoptic pattern at the start of the long term period will
feature continued northwesterly flow aloft, a pattern which will
shift to more northerly through the period as a PV anomaly digs
southeast out of central Canada. This regime will make for continued
seasonably cool conditions along with increasing shower/storm
chances this weekend into early next week.

Friday and Saturday will continue the stretch of very pleasant late
August weather as surface high pressure over the Great Lakes
continues to influence our sensible weather. Highs each day will
continue to run below normal, with highs in the upper 70s/low 80s.

Forecast confidence begins to decline Saturday night into early next
week.  There are a couple factors at play leading to this lowered
confidence: (1) A PV anomaly and associated area of low pressure
diving southeast and (2) the remnants of what is expected to be
Hurricane Harvey in the western Gulf of Mexico.  In general,
guidance has sped up the arrival of PV anomaly and associated
surface cold front. The GEM still is a quick outlier, thus a blend
of the ECMWF/GFS/GEFS is preferred. This brings a threat of
showers/storms to the area as early as Saturday night which looks to
last into early next week as the PV anomaly helps to close off an
upper-level low near the region.

Just how quickly that upper low pulls out will likely be influenced
by the remnants of Hurricane Harvey. The consensus is for the upper-
level low to be shunted to the east by the middle of next week as
Harvey lifts northeast into the TN Valley. However, some outlying
guidance wants to lift Harvey more due north which could would then
affect portions of the area mid-late next week. Still plenty of time
to figure out the details, but thinking is that much of the moisture
associated with Harvey will remain southeast of the region.

KD
&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 640 PM CDT Wed Aug 23 2017

Surface ridge overhead, so clear skies and light, variable winds
through forecast period.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 23, 3:20 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
320 PM CDT Wed Aug 23 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241145-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
320 PM CDT Wed Aug 23 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

KD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 10:34 AM CDTRiver Flood WarningLSXGasconade, Montgomery46 hr
Aug 24, 3:58 PM CDTRiver Flood WarningLSXCallaway, Osage51 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.